How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 2422
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now
A new question is answered every 9 seconds

My client just started taking haloperidol and tonight she started

Customer Question

My client just started taking haloperidol and tonight she started walking with her head tilted way back and to the right a bit what is happening ?
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
She has dementia and was getting very combative so her doctor prescribed haloperidol one half to a whole tablet every four hours. Should I be waking her up to give it to her in the night? 2mg tablets I am giving her half tablets.
Expert:  Dr. Ravoof replied 1 year ago.
Dear customer,
Thanks for your question.
She is probably experiencing one of the adverse effects of haloperidol that is abnormal muscle movements or problems controlling muscle movement. This is common and seen in 1 in 10 persons taking haloperidol. These muscle spasms are seen especially in the neck and back. However this could also be a serious adverse effect such as severe muscular rigidity and dystonia. Therefore irrespective of it being a common or serious adverse effect, she needs to inform her doctor, and now be seen by a doctor as soon as possible preferably in the emergency.
Take care.